Nonoverlapping Three Grid Additive Schwarz for hp-DGFEM with Discontinuous Coefficients

  • Piotr KrzyżanowskiEmail author
Conference paper
Part of the Lecture Notes in Computational Science and Engineering book series (LNCSE, volume 125)


We discuss a nonoverlapping additive Schwarz method for an h-p DGFEM discretization of an elliptic PDE with discontinuous coefficients, where the fine grid is decomposed into subdomains of size H and the coarse grid consists of cells size \(\mathcal {H}\) such that \(h\leq H \leq \mathcal {H}\). We prove the condition number is \(O(p^2/q)\cdot O(\mathcal {H}^2/Hh)\) and is independent from the jumps of the coefficient if the discontinuities are aligned with the coarse grid.



The author wishes to thank two anonymous referees whose comments and remarks helped to improve the paper substantially. This research has been partially supported by the Polish National Science Centre grant 2016/21/B/ST1/00350.


  1. 1.
    P.F. Antonietti, P. Houston, A class of domain decomposition preconditioners for hp-discontinuous Galerkin finite element methods. J. Sci. Comput. 46(1), 124–149 (2011)MathSciNetCrossRefGoogle Scholar
  2. 2.
    P.F. Antonietti, P. Houston, I. Smears, A note on optimal spectral bounds for nonoverlapping domain decomposition preconditioners for hp-version discontinuous Galerkin method. Int. J. Numer. Anal. Model. 13(4), 513–524 (2016)MathSciNetzbMATHGoogle Scholar
  3. 3.
    M. Dryja, On discontinuous Galerkin methods for elliptic problems with discontinuous coefficients. Comput. Methods Appl. Math. 3(1), 76–85 (2003, electronic)Google Scholar
  4. 4.
    M. Dryja, P. Krzyżanowski, A massively parallel nonoverlapping additive Schwarz method for discontinuous Galerkin discretization of elliptic problems. Numer. Math. 132(2), 347–367 (2015)MathSciNetCrossRefGoogle Scholar
  5. 5.
    P. Krzyżanowski, On a nonoverlapping additive Schwarz method for h-p discontinuous Galerkin discretization of elliptic problems. Numer. Methods PDEs 32(6), 1572–1590 (2016)MathSciNetCrossRefGoogle Scholar
  6. 6.
    I. Smears, Nonoverlapping domain decomposition preconditioners for discontinuous Galerkin approximations of Hamilton–Jacobi–Bellman equations. J. Sci. Comput. 74, 1–30 (2017)MathSciNetGoogle Scholar

Copyright information

© Springer International Publishing AG, part of Springer Nature 2018

Authors and Affiliations

  1. 1.University of WarsawWarszawaPoland

Personalised recommendations